# SDR CA040301002

- Difficulty date: August 17, 2003
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Bell 204-B
- Aircraft time: 11,283 hours
- Engine: Lyc T5311B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Failed
- Location: Engine
- Stage of operation: CL
- How discovered: C
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(CAN) THE AIRCRAFT DEPARTED A STAGING AREA, SHORTLY AFTER TAKEOFF, THE AIRCRAFT HAD AN ENGINE FAILURE AND CRASHED IN TALL TREES. THE PILOT WAS THE ONLY OCCUPANT AND WAS KILLED ON IMPACT. THE ENGINE WAS RECEIVED FROM OVERHAUL AND INSTALLED 18 HOURS PRIOR TO THE ACCIDENT. THE NTSB HAS CONFIRMED THAT THE COMPRESSOR ASSEMBLY SUFFERED A SUDDEN AND CATASTROPHIC FAILURE. THEY HAVE NOT YET DETERMINED THE EXACT CAUSE OF THIS FAILURE.
